Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


My lymphoma treatments are causing side effects with my eyes
Jan 13, 2002

Hello my name is Corey, I am currently in remission from 1997 of non-Hodgkin's lymphoma. I am 27 years old and work out 4 times a week. At the age 22 I was given the strongest treatments of radiation and chemotherapy. Chemotherapy was first and then radiation. Within 6 months I was done with my treatments. The way my cancer was caught was because of a cyst in my lung that had to be removed in my upper left lung. Over the past years have felt very tired daily. I have to constantly were sunglasses every where. And during night events, artificial light effects my eyes. At my last check-up, I was fine and there was no good answer for my problem. My vision is 20/20. My Question is, is it normal to have side effects with eyes after going trough treatments of radiation and chemotherapy? Is there any treatment that can be done?

Response from Dr. Dezube

Dear Corey: I'm happy to hear the the lymphoma treatments are a thing of the past. You don't say to what area the radiation was administered. Did you get radiation to areas around your eyes? If so, that could certainly cause your eye problems. Chemotherapy does indeed cause side effects to your eye exactly as you describe. However, typically the eye side effects resolve once the chemotherapy is stopped. In your case, it seems that the side effects are continuing. What other medications are you on; many other medications can cause eye side effects. Have you seen an ophthomologist (eye doctor)? If not, you should see one soon. The reason chemotherapy causes eye problems is that chemotherapy kills dividing cells and some of these cells are located in the eye. This is why, that once the chemotherapy ends, the eye problems should end. There's always the possiblity that the eye problem is unrelated to the lymphoma, but related to something else. That's the reason for seeing an ophthamologist. Lastly many drugs can affect tear formation. Are you having the normal amount of tearing? Change in tear formation could certainly cause you to have eye complaints. Please let me know how things turn out. BD.


Previous
Stem Cell Transplant- can you give me insight?
Next
Swollen inguinal nodes after sex with a prostitute

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement